Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 274, NWS Bismarck, ND

August 15, 2011McLean County, Mercer County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Aug 15, 2011, 4:23 AM CDT for McLean County, Mercer County, North Dakota. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2011, 4:23 AM CDT (09:23 UTC)
Expired
Aug 15, 2011, 5:13 AM CDT
In force
50 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties McLean County, ND, Mercer County, ND

The radar

The Bismarck radar (KBIS), 102 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 4:26 AM CDTHAIL 0.884 Wsw Dakota Waters Rec, NDCOCORAHS OBSERVER REPORTED DIME TO NICKEL SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1399 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS53 KBIS 150923
SVRBIS
NDC055-057-151030-
/O.NEW.KBIS.SV.W.0274.110815T0923Z-110815T1030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
423 AM CDT MON AUG 15 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHEASTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 530 AM CDT

* AT 421 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BEULAH BAY RECREATION AREA...OR 53 MILES SOUTHWEST OF MINOT...AND
  MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAZEN BAY RECREATION AREA...LAKE SAKAKAWEA STATE PARK...PICK
  CITY...RIVERDALE AND STANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

&&

LAT...LON 4758 10145 4740 10111 4725 10145 4757 10209
      4771 10179
TIME...MOT...LOC 0923Z 317DEG 22KT 4752 10173
WIND...HAIL 60MPH 1.00IN

$$

HEINERT
2 follow-up statements
311 
WWUS53 KBIS 150948
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
448 AM CDT MON AUG 15 2011

NDC055-057-151030-
/O.CON.KBIS.SV.W.0274.000000T0000Z-110815T1030Z/
MCLEAN ND-MERCER ND-
448 AM CDT MON AUG 15 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MERCER AND CENTRAL MCLEAN COUNTIES UNTIL 530 AM CDT...

AT 445 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
SOUTH OF HAZEN BAY RECREATION AREA...OR 57 MILES NORTHWEST OF
BISMARCK...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  RIVERDALE AND STANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. 
IF CAMPING OUTDOORS AND NO BUILDING IS AVAILABLE...SEEK SHELTER 
INSIDE A VEHICLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4750 10196 4765 10164 4758 10145 4740 10111
      4725 10145
TIME...MOT...LOC 0946Z 317DEG 22KT 4742 10159
WIND...HAIL 60MPH 1.00IN

$$

HEINERT
174 
WWUS53 KBIS 151013
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
513 AM CDT MON AUG 15 2011

NDC055-057-151022-
/O.CAN.KBIS.SV.W.0274.000000T0000Z-110815T1030Z/
MCLEAN ND-MERCER ND-
513 AM CDT MON AUG 15 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MERCER AND 
CENTRAL MCLEAN COUNTIES HAS BEEN REPLACED WITH ANOTHER SEVERE 
THUNDERSTORM WARNING...

PLEASE REFER TO THAT PRODUCT FOR INFORMATION.

LAT...LON 4750 10196 4765 10164 4758 10145 4740 10111
      4725 10145
TIME...MOT...LOC 1012Z 317DEG 22KT 4727 10148

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:31 AM CDT, 52 minutes earlier.

Area forecast discussion, Aug 15, 3:31 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
331 AM CDT MON AUG 15 2011

.SHORT TERM...TODAY THROUGH TUESDAY AFTERNOON...

FORECAST HIGHLIGHTS WILL BE ONGOING AND REDEVELOPING THUNDERSTORMS
NOW INTO TUESDAY AFTERNOON...SOME STRONG TO SEVERE. OVERALL MODELS
ARE IN DECENT AGREEMENT WITH MOST FORECAST PARAMETERS. THE
EXCEPTION IS THE AERIAL COVERAGE OF STORMS THROUGH THIS AFTERNOON.

CURRENTLY...AN AREA OF THUNDERSTORMS OVER WEST CENTRAL ND
CONTINUES TO ADVECT SOUTHEAST ALONG A WARM FRONTAL BOUNDARY.
UNCERTAIN IF THIS WILL HOLD TOGETHER AND WHETHER OR NOT IT WILL
IMPACT SOUTH CENTRAL NORTH DAKOTA. HAVE PAINTED HIGH CHANCE POPS
ALONG ITS TRAJECTORY THROUGH 12Z.

MOST MODELS INDICATE MAINLY DRY CONDITIONS LATER THIS MORNING AND
INTO THE EARLY AFTERNOON. THIS CHANGES LATE AFTERNOON WHEN THE
RIDGE AXIS PUSHES MORE EAST ALLOWING SOUTHWESTERLY FLOW ALOFT TO
DEVELOP ACROSS THE NORTHERN PLAINS. STILL...THE SFC TROUGH
LINGERS OVER EASTERN MT THROUGH 00Z TUES SO UNCERTAIN IF WE WILL
SEE CONVECTIVE DEVELOPMENT DURING THE LATER AFTERNOON HOURS AT
ALL. IF IT DOES OCCUR...WESTERN ND WILL HAVE THE BEST CHANCE
NEAR THE BOUNDARY. MAINTAINED HIGHER POPS HERE. CONTINUED
SOUTHEAST FLOW WILL BRING SFC DEWPOINTS TO NEAR 70 OVER MANY
LOCATIONS...CONTRIBUTING TO VERY UNSTABLE CONDITIONS TODAY OVER
ALL AREAS. WAA ALSO CONTINUES WITH DAYTIME HIGHS FORECAST FROM THE
80S TO LOWER 90S. HEAT INDEX VALUES WILL BE HIGHER THAN THE AIR
TEMPERATURE THANKS TO THE INCREASED HUMIDITY...BUT SHOULD REMAIN
BELOW HEAT ADVISORY CRITERIA (HI OF 100). THE DAY CREW WILL WISH
TO TAKE ANOTHER LOOK. SOUTH CENTRAL ND WILL HAVE THE BEST CHANCE
AT REACHING A HI OF 100.

CHANCES FOR THUNDERSTORMS...LIKELY SEVERE...INCREASE
SIGNIFICANTLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS AS THE
SFC TROUGH PUSHES INTO WESTERN ND THIS EVENING AND INTO CENTRAL
PARTS OF THE STATE EARLY TUESDAY MORNING. THE PATH OF THE UPPER
S/WV...ACROSS NORTHERN MT AND TOWARDS SOUTH CENTRAL
CANADA...INDICATES THE HEAVIEST PRECIPITATION AND BEST CHANCES FOR
SEVERE WEATHER TO BE LOCATED OVER WEST AND NORTH CENTRAL
ND...ALTHOUGH ALL AREAS WILL BE UNDER A SEVERE WEATHER THREAT
TONIGHT.

SFC COLD FRONT RAPIDLY PUSHES FROM WEST TO EAST TUESDAY
MORNING...ENDING PRECIPITATION CHANCES FOR MOST AREAS BY MID/LATE
TUESDAY AFTERNOON. FOR THE EARLY MORNING UPDATE WE SCALED BACK
CONSIDERABLY ON POPS TUESDAY...AND WILL MAINTAIN THIS FOR THIS
PACKAGE. BREEZY WINDS OVER ALL AREAS ALONG AND BEHIND THE FRONT
TUESDAY...WITH SUSTAINED WINDS AROUND 25KTS SOUTHWEST AND 20KTS
ELSEWHERE HELPING TO ADVECT MUCH DRIER AIR INTO THE REGION ALONG
WITH COOLER TEMPERATURES.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY NIGHT...

THE START OF THE LONG TERM PERIOD WILL START OFF ON A QUIET NOTE.
ZONAL FLOW RETURNS ACROSS THE NORTHERN PLAINS FOR TUESDAY NIGHT
THROUGH THURSDAY...WITH HIGH PRESSURE BUILDING NEAR THE SURFACE OVER
NORTH DAKOTA AND THEN MOVING SOUTHEAST. PRECIPITATION CHANCES
SEEM TO BE LIMITED AS THERE IS ONLY A WEAK WARM FRONTAL BOUNDARY
FORECAST TO MOVE NORTHEAST ACROSS THE STATE ON THURSDAY...SO KEPT
THE FORECAST DRY DURING THIS PERIOD.

MODEL SOLUTIONS DIVERGE FROM THURSDAY NIGHT ON...THE EUROPEAN
MODEL IS A BIT FASTER THAN THE GFS WITH TWO SHORTWAVES FORECAST TO
MOVE OVER NORTH DAKOTA THURSDAY NIGHT AND FRIDAY. DECIDED TO GO
WITH EUROPEAN MODEL...WHICH HAS BEEN CONSISTENT.

THE FIRST OF TWO TRAILING SHORTWAVES ASSOCIATED WITH AN UPPER LEVEL
LOW CENTERED OVER CENTRAL CANADA IS FORECAST TO TRAVERSE THE
NORTHERN EXTENT OF THE STATE THURSDAY NIGHT...THE EUROPEAN MODEL
HINTS AT THE DEVELOPMENT OF PRECIPITATION OVER SOUTHERN ALBERTA
AND MOVING EAST ACROSS SOUTHERN SASKATCHEWAN AND MANITOBA. THIS
AREA OF PRECIPITATION WILL CLIP FAR NORTHERN PORTIONS OF THE CWA.
THE SECOND OF TWO SHORTWAVES IS FORECAST TO MOVE EAST ACROSS THE
STATE ON FRIDAY. AN ASSOCIATED COLD FRONT WILL MOVE EAST OVER THE
STATE ON FRIDAY AND EARLY SATURDAY. THIS BOUNDARY COUPLED WITH
WEAK...MOIST SOUTHERLY FLOW WILL BE FAVORABLE FOR THE DEVELOPMENT
OF THUNDERSTORMS LATE FRIDAY AFTERNOON AND INTO EARLY SATURDAY.
HAVE KEPT SLIGHT CHANCES FOR THUNDERSTORMS IN THE FORECAST FOR
FRIDAY THROUGH EARLY SATURDAY.

AN UPPER LEVEL RIDGE WILL BUILD EAST ACROSS THE NORTHERN PLAINS
LATE SATURDAY AND THROUGH THE REST OF THE EXTENDED PERIOD.
PRECIPITATION CHANCES ARE FORECAST TO BE LOW...WITH ONLY A WEAK
BOUNDARY FORECAST TO TRAVERSE THE STATE AND HAVE OPTED TO KEEP THE
FORECAST DRY THROUGH THE REMAINDER OF THE EXTENDED PERIOD.

TEMPERATURES DURING THE EXTENDED PERIOD ARE FORECAST TO REMAIN
NEAR OF SLIGHTLY BELOW NORMAL FOR MID AUGUST. THE EXCEPTION WILL
BE ON THURSDAY WHERE SOUTHERLY FLOW NEAR THE SURFACE WILL WARM
THINGS UP A BIT WITH TEMPERATURES FORECAST TO BE SLIGHTLY ABOVE
NORMAL.

&&

.AVIATION...

CURRENTLY...THERE IS A LINE OF THUNDERSTORMS AND LIGHT RAIN
EXTENDING FROM NEAR SHERWOOD TO 16 MILES SOUTHEAST OF WILLISTON AND
MOVING SOUTHEAST AS OF 3 AM CDT. WITHIN THIS LINE OF
THUNDERSTORMS...THERE IS A SEVERE THUNDERSTORM 18 MILES EAST OF
WATFORD MOVING SOUTHEAST AT 25 MPH AND IS CAPABLE OF PRODUCING
WINDS IN EXCESS OF 70 MPH AND HAIL UP TO THE SIZE OF QUARTERS.
KMOT WILL BE AFFECTED BY THIS LINE OF SHOWERS AND THUNDERSTORMS
WITHIN THE HOUR...WITH FREQUENT LIGHTNING AND GUSTY WINDS BEING
THE MAIN THREATS. THIS LINE MAY AFFECT KBIS LATER THIS MORNING.
MVFR TO IFR CONDITIONS ARE POSSIBLE WITHIN THIS LINE OF
THUNDERSTORMS.

A SLOW MOVING WARM FRONT OVER EASTERN MONTANA AND WESTERN NORTH
DAKOTA AND WAA WILL CONTINUE TO BE THE MAIN FOCUS FOR THUNDERSTORM
ACTIVITY THIS MORNING ACROSS THE NORTHWEST AND CENTRAL NORTH DAKOTA.
VFR CONDITIONS WILL PREVAIL...EXCEPT IN OR IN THE VICINITY OF
THUNDERSTORMS AND SHOWERS WHERE MVFR TO IFR CONDITIONS ARE POSSIBLE.
ANOTHER ROUND OF THUNDERSTORMS ARE POSSIBLE AGAIN DURING THE
AFTERNOON AND EVENING ACROSS ALL AERODROMES.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...NH
LONG TERM/AVIATION...LTH/NH
Hazardous weather outlook, Aug 15, 4:15 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
415 AM CDT MON AUG 15 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
415 AM CDT MON AUG 15 2011 /315 AM MDT MON AUG 15 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO SOUTH
CENTRAL NORTH DAKOTA THIS EARLY MONDAY MORNING.

CHANCES FOR SEVERE THUNDERSTORMS CONTINUE THIS AFTERNOON...MAINLY
OVER WESTERN PORTIONS OF THE STATE.

CHANCES FOR THUNDERSTORMS WILL INCREASE TONIGHT OVER ALL OF WEST
AND CENTRAL NORTH DAKOTA. STRONG TO SEVERE STORMS ARE LIKELY OVER
SOME AREAS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND
STRONG WINDS. ISOLATED TORNADOES WILL BE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER NORTHWEST AND CENTRAL
NORTH DAKOTA TUESDAY MORNING...THEN MAINLY OVER EASTERN NORTH
DAKOTA TUESDAY AFTERNOON. A FEW STORMS MAY BE SEVERE.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY THROUGH TUESDAY MORNING.

NH

In the hours before

Special weather statement, Aug 14, 10:58 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1058 PM CDT SUN AUG 14 2011

NDZ034-035-046-150500-
BURLEIGH-EMMONS-MORTON-
1058 PM CDT SUN AUG 14 2011

...SPECIAL WEATHER STATEMENT...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN EMMONS COUNTY...MOVING
SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  HAZELTON...

VERY HEAVY RAIN AND SMALL HAIL CAN BE EXPECTED WITHIN THIS STORM. A
FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN EMMONS COUNTY.

TAEGER/HEINERT
Special weather statement, Aug 14, 11:57 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1157 PM CDT SUN AUG 14 2011

NDZ035-046-150600-
BURLEIGH-EMMONS-
1157 PM CDT SUN AUG 14 2011

...SPECIAL WEATHER STATEMENT...

AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHWESTERN EMMONS COUNTY...MOVING
EAST AT 5 MPH.

PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND FREQUENT
DOWNPOURS CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MOFFIT...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

TAEGER/HEINERT
Special weather statement, Aug 15, 12:07 AM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1207 AM CDT MON AUG 15 2011

NDZ020-034-035-150600-
BURLEIGH-MORTON-OLIVER-
1207 AM CDT MON AUG 15 2011

...SPECIAL WEATHER STATEMENT...

AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN OLIVER COUNTY...MOVING EAST AT
30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PRICE BY 1220 AM CDT...
  DOUBLE DITCH INDIAN VILLAGE BY 1230 AM CDT...
  BALDWIN BY 1245 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

ABELING
Special weather statement, Aug 15, 12:51 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1251 AM CDT MON AUG 15 2011

NDZ035-046-150645-
BURLEIGH-EMMONS-
1251 AM CDT MON AUG 15 2011

...SPECIAL WEATHER STATEMENT...

AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHWESTERN
BURLEIGH COUNTY NEAR BISMARCK TO EXTREME NORTHWESTERN EMMONS
COUNTY...MOVING NORTHEAST AT 5 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  LINCOLN BY 100 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

ABELING
Special weather statement, Aug 15, 1:45 AM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
145 AM CDT MON AUG 15 2011

NDZ020-035-150745-
BURLEIGH-OLIVER-
145 AM CDT MON AUG 15 2011

...SPECIAL WEATHER STATEMENT...

AT 144 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME WEST CENTRAL BURLEIGH COUNTY...
MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BALDWIN BY 200 AM CDT...
  REGAN BY 225 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:22 PM CDTSevere Thunderstorm WarningBISEmmons, Logan, McIntosh53 min
Aug 14, 9:18 PM CDTAreal Flood AdvisoryBISEmmons, Logan, McIntosh, Morton6 hr
Aug 14, 9:30 PM CDTSevere Thunderstorm WarningBISDivide, Williams51 min
Aug 14, 10:14 PM CDTFlash Flood WarningBISEmmons, Morton6 hr
Aug 14, 11:27 PM CDTSevere Thunderstorm WarningBISDivide, Williams63 min
Aug 15, 12:23 AM CDTSevere Thunderstorm WarningBISMorton, Oliver67 min
Aug 15, 1:48 AM CDTSevere Thunderstorm WarningBISMcKenzie57 min
Aug 15, 2:44 AM CDTSevere Thunderstorm WarningBISDunn, McKenzie, McLean, Mountrail61 min
Aug 15, 3:46 AM CDTSevere Thunderstorm WarningBISDunn, Mercer59 min
Aug 15, 4:04 AM CDTAreal Flood WarningBISEmmons, Morton7 hr
Aug 15, 4:46 AM CDTSevere Thunderstorm WarningBISMercer, Oliver29 min
Aug 15, 5:10 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Mercer, Morton, Oliver65 min
Aug 15, 8:19 AM CDTSevere Thunderstorm WarningBISDickey, LaMoure56 min
Aug 15, 5:12 PM CDTSevere Thunderstorm WarningBISDunn, Stark63 min
Aug 15, 5:23 PM CDTSevere Thunderstorm WarningBISBowman, Slope67 min
Aug 15, 5:41 PM CDTTornado WarningBISDunn, Mercer, Morton, Stark34 min
Aug 15, 6:14 PM CDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Stark20 min
Aug 15, 6:18 PM CDTSevere Thunderstorm WarningBISBottineau, Renville38 min
Aug 15, 6:20 PM CDTSevere Thunderstorm WarningBISAdams, Bowman, Hettinger, Slope55 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.